Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 15, 2008, 3:02 AM MDT. It took effect at Jun 15, 2008, 1:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 3:02 AM MDT (09:02 UTC)
- In effect from
- Jun 15, 2008, 1:00 PM MDT
- Expired
- Jun 16, 2008, 9:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 150902 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 AM MDT SUN JUN 15 2008 UTZ440-152215- /O.NEW.KSLC.FW.W.0019.080615T1900Z-080616T0300Z/ SOUTH CENTRAL UTAH- 302 AM MDT SUN JUN 15 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 440 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 440 BELOW 8000 FEET. SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO DEVELOP IN FAR SOUTHERN UTAH FOR SUNDAY AFTERNOON. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS85 KSLC 152102 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT SUN JUN 15 2008 UTZ435-439-160300- /O.EXB.KSLC.FW.W.0019.080615T2102Z-080616T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 302 PM MDT SUN JUN 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN FIRE ZONES 435 BELOW 8000 FT AND ZONE 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE SOUTHWEST DESERTS AND UTAHS DIXIE. SOUTHWEST WINDS GUSTING TO ABOVE 30 MPH ARE EXPECTED TO DEVELOP IN FAR SOUTHERN UTAH THIS AFTERNOON. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ441-160515- /O.EXB.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/ GLEN CANYON RECREATION AREA/LAKE POWELL- 302 PM MDT SUN JUN 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 441 BELOW 7000 FT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT MONDAY THE LAKE POWELL AND GLEN CANYON RECREATION AREAS BELOW 7000 FT. SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO DEVELOP IN FAR SOUTHERN UTAH THIS AFTERNOON. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ440-160515- /O.EXT.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/ SOUTH CENTRAL UTAH- 302 PM MDT SUN JUN 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN FIRE WEATHER ZONE 440... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR EXTREME SOUTH CENTRAL UTAH. SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO CONTINUE IN FAR SOUTHERN UTAH INTO THIS EVENING THEN RELAX OVER THE NIGHTTIME HOURS BUT THEN INCREASE AGAIN BY 1300 MDT MONDAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 160307 RFWSLC RED FLAG WARNING...CORRECTED HEADLINE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 906 PM MDT SUN JUN 15 2008 UTZ435-439-160415- /O.EXP.KSLC.FW.W.0019.000000T0000Z-080616T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 906 PM MDT SUN JUN 15 2008 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY HAS EXPIRED FOR UTAH FIRE WEATHER ZONES 435 AND 439... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NO LONGER IN EFFECT FOR FIRE WEATHER ZONES 435 AND 439. WINDS IN DIXIE AND THE SOUTHWEST DESERTS HAVE DROPPED BELOW CRITICAL LEVELS. WINDS MAY INCREASE AGAIN TOMORROW AFTERNOON...BUT SHOULD NOT REACH SEVERE LEVELS. $$ UTZ440-441-161000- /O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 906 PM MDT SUN JUN 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR UTAH FIRE WEATHER ZONES 440 AND 441. SOUTHWEST WINDS ARE RELAXING THIS EVENING OVER SOUTHERN UTAH...BUT ARE EXPECTED TO RETURN TO CRITICAL LEVELS BY 1300 MDT MONDAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 160901 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 AM MDT MON JUN 16 2008 UTZ440-441-161715- /O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 301 AM MDT MON JUN 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 441 BELOW 7000 FEET AND ALL OF FIRE WEATHER ZONE 440. SOUTHWEST WINDS HAVE RELAXED OVERNIGHT IN SOUTHERN UTAH...BUT ARE EXPECTED TO RETURN TO CRITICAL LEVELS BY 1300 MDT MONDAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 161727 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1127 AM MDT MON JUN 16 2008 UTZ435-439-170300- /O.EXB.KSLC.FW.W.0019.080616T1900Z-080617T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1127 AM MDT MON JUN 16 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE AND GUSTY SOUTHWEST WINDS FOR FIRE WEATHER ZONES 435 BELOW 8000 FT AND ALL OF 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS THE SOUTHWEST DESERTS AND DIXIE PORTION OF UTAH. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ440-441-170300- /O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1127 AM MDT MON JUN 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS IN FIRE WEATHER ZONES 440 AND 441 BELOW 7000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR EXTREME SOUTH CENTRAL UTAH BELOW 7000 FEET. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED TO RETURN BY 1200 MDT TODAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 14, 9:56 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 9:56 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 956 PM MDT SAT JUN 14 2008 .SYNOPSIS...WARM HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE GREAT BASIN THIS WEEKEND...THEN REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...HIGH PRESSURE CONTINUES TO ESTABLISH ITSELF OVER THE REGION THIS EVENING...RESULTING IN CALM CONDITIONS WITH UNSEASONABLY WARM TEMPERATURES. A BIT OF HIGH LEVEL MOISTURE OVER EASTERN NEVADA AND NORTHWEST UTAH SHOULD SPREAD INTO NORTHERN UTAH...RESULTING IN SOME INCREASING HIGH CLOUDS. HOWEVER...THESE SHOULD TEND TO DISSIPATE AFTER SUNRISE. THE RIDGE IS EXPECTED TO MOVE LITTLE THROUGH THE FIRST HALF OF THE WEEK...SO MAXES WILL REMAIN STEADY OR WARM SLOWLY THROUGH THAT PERIOD. SOME MOISTURE FILTERING INTO THE STATE FROM ARIZONA AND SOUTHERN CALIFORNIA COULD RESULT IN ISOLATED HIGH BASED CONVECTION OVER THE HIGHER TERRAIN. THE THREAT WILL GENERALLY BE CONFINED TO SOUTHERN UTAH TOMORROW BUT WILL EXTEND THROUGH THE FORECAST AREA ON MONDAY. NO UPDATES EXPECTED TO THE FORECAST THIS EVENING. && .AVIATION...SOUTHEASTERLY DRAINAGE WINDS AND VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS AT SLC TERMINAL. && && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL MAINTAIN WARM AND DRY CONDITIONS ACROSS THE FIRE DISTRICT INTO AT LEAST THE MIDDLE OF NEXT WEEK. SLIGHTLY INCREASED MOISTURE ALOFT WILL MAKE ISOLATED MOUNTAIN THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY. WITH ISOLATED LOCATIONS IN FAR SOUTHERN UTAH REACHING CRITICAL CONDITIONS EARLIER TODAY...AND SLIGHTLY INCREASED WINDS FOR SUNDAY...WILL LOOK AT THE LATEST MODEL RUNS TONIGHT AND CONSIDER WHETHER A RED FLAG WARNING IS WARRANTED FOR SUNDAY. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION/FIRE WX...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.